Women's Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Side Effects from "The Patch"?

Collapse
X
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Side Effects from "The Patch"?

    Hi, I've been on the Ortho Evra patch for almost a year now & after getting through the first 2 months when I didn't feel well I am really liking the predictability of the patch. I have 2 questions of other patch users....

    1) Do you have cramps & back pain? I get them starting the first day of my 3rd patch... so roughly a week and half before my period starts. They only last a few days, but they are very bothersome.

    2) Did you have trouble losing weight when on the patch? I noticed slow weight gain when I first started the patch, but I also was eating too much and not working out. Now that I AM watching what I eat & working out several times a week the scale is still not moving! Could it be hormonal due to the patch?

    This all may be a waste anyway, since I think it will be my last month on the patch so I can start preparing my body to try for baby #2 this Spring. But I would appreciate any & all feedback!

    Thanks!
    Megan

  • Cramping and back pain is normal for any woman who is on her period, regardless of being on birth control or not. It is normal to get those and other symptoms one to two weeks before you start your period and also during. Not all women will experience this, but most do.

    And yes, weight is directly effected by the use of birth control. In most cases, it is known to cause some weight gain or difficulty losing weight. For most birth control, weight gain is listed as a possible side effect on the labeling.

    Comment


    • I was on the patch for awhile and totally despised it--I went to Nuva ring and it was like the angels started singing, lol.

      I had two main problems with it:

      1) It would never stay on. If I got the least bit sweaty, went swimming, or even sometimes just showering like normal, it would come right off. If the sticky part gets wet, you're not supposed to try to just stick it back on--it decreases the effectiveness. So, I would often go through at two patches a week, and that gets pricey. Plus, sometimes it only partially comes off--just a corner or two. And THEN what do you do? You're stuck worrying about whether enough is un-stuck that you should put on a new one.

      2) I got very nauseous whenever I'd put a new one on, particularly the first one after my period. I ended up missing a decent number of classes because of it. No such trouble on Nuva ring.

      Comment

      or

      Womens Health orange logoGet The Newsletter

      Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

      Latest Activity On Our Forums

      Collapse

      Latest Topics On Our Forums

      Collapse

      Working...
      X